A spike of overdoses in Surrey has prompted Fraser Health to administer an overdose alert for the city.
“In the last 24 hours, there has been a significant increase in overdoses in Surrey. Purple, pink, blue, and brown down substances have been reported,” said Fraser Health in a community hand out.
The health authority has received reports of:
- Loss of consciousness
- Overdoses that involve seizures
- Extreme muscle rigidity
- High risk of overdose (OD) even from smoking,
Fraser Health representative Tasleem Juma told Daily Hive that Fraser Health will keep monitoring situation.
Fraser Health has issued the following tips for individuals who use substances:
- Use less than you normally would
- Do a tester; try a little before your regular amount
- Try not to use alone, and if you do, have someone check on you
- Stagger use with friends so someone can respond if needed
- Know the signs of overdose (early signs may include unusual snoring, or taking less than 1 breath every 5 seconds)
- Call 9-1-1 quickly when you notice something isn’t right (the Good Samaritan Drug Overdose Act provides immunity from simple possession charges for those who call 911 in the case of an overdose)
- Provide breaths (every 5 seconds until the person regains consciousness or help arrives)
- Get naloxone from these locations